Although it is not known what exactly to expect from consuming too much garlic, overdose symptoms may include an upset stomach and an increased risk of bleeding. The effects of an overdose will likely vary, depending on how much was consumed and the source of the garlic (whether through food or supplements). In the case of a garlic overdose, treatment will likely involve supportive care.
Garlic Overdose: An OverviewWhat symptoms can a garlic "overdose" cause? Is it even possible to take too much garlic? It is not known exactly what to expect from consuming too much garlic, but it is likely that the effects of a garlic overdose will vary, depending on the source of the garlic (whether through food or through supplements) and the amount consumed.
If you think you may be experiencing problems due to taking too much garlic, seek immediate medical attention.
Symptoms of a Garlic OverdoseTaking too much garlic is likely to cause any of the usual garlic side effects, but perhaps more severely. In particular, stomach upset can be expected. In serious cases, a garlic overdose could increase the risk of bleeding, including dangerous internal bleeding (such as gastrointestinal bleeding or bleeding in the brain). Bleeding is most likely to occur in people who are already prone to such problems, either due to medical conditions or to medications that "thin" the blood.
Treatment for a Garlic OverdoseIt is not known how best to treat a garlic overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose caused bleeding, then supportive treatment would include using medications or procedures to stop it.
It is important that you seek prompt medical attention if you believe that you may have overdosed on garlic.